SYNTHES GMBH 2.5MM DRILL BIT/QC/GOLD/180MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Back to Search Results |
| Catalog Number |
310.23 |
| Medical Device Problem Code |
Contamination /Decontamination Problem (2895)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
07/17/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that on an unknown date, a surgeon mentioned recently that when he is using the drill bit, it is leaving a black residue.He has noticed it multiple times now.It does not appear to happen with the shorter drill bit.When he cleans the drill bit, passes it through a tissue protector, a bunch of black debris comes off.This is report 1 of 1 for (b)(4).This report is related to (b)(4), which reports the additional events that have happened in the past.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.H3, h6: the product was not returned to depuy synthes, however video was provided for review.The video investigation revealed that 310.23, 2.5mm drill bit/qc/gold/180mm had foreign substances.The observed condition is likely due to improper cleaning/sterilization.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the 2.5mm drill bit/qc/gold/180mm would contribute to the complained device issue.Based on the investigation findings, improper maintenance and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.The device lot number is unknown, therefore a¿device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Additional information received states that the surgery was completed successfully.There was no surgical delay and no additional medical intervention was required.